Alert archive / Maryland / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 16, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Apr 30, 2021, 4:31 PM EDT for 6 counties in Maryland; Loudoun County, Virginia. It was in force for 29 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2021, 4:31 PM EDT (20:31 UTC)
- Expired
- Apr 30, 2021, 5:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Baltimore County, MD, Carroll County, MD, Frederick County, MD, Howard County, MD, Montgomery County, MD, Washington County, MD, Loudoun County, VA
The radar
The Sterling radar (KLWX), 38 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 4:35 PM EDT | NON-TSTM WND GST 60 | Leesburg Exec Arpt, VA | |
| Apr 30, 4:36 PM EDT | NON-TSTM WND DMG | Purcellville, VA | POWER UTILITY POLE AND WIRES DOWN ON MAIN ST. |
| Apr 30, 4:36 PM EDT | NON-TSTM WND DMG | Purcellville, VA | LARGE TREE LIMB DOWN ON N HATCHER RD BETWEEN E SKYLINE DR AND LOUDOUN VALLEY DR. |
| Apr 30, 4:36 PM EDT | NON-TSTM WND DMG | Purcellville, VA | WIRES DOWN ON MAIN ST BETWEEN N HATCHER RD AND 21ST ST. MAIN ST CLOSED. |
| Apr 30, 4:46 PM EDT | NON-TSTM WND GST 58 | 1 Nw Gaithersburg, MD | |
| Apr 30, 4:50 PM EDT | NON-TSTM WND DMG | 2 Sse Frederick, MD | WIRES DOWN ON FRANCIS SCOTT KEY DRIVE NEAR THE ECONOLODGE. |
| Apr 30, 4:55 PM EDT | NON-TSTM WND DMG | 1 Nne Potomac, MD | SEVERAL TREES DOWN ON FALLS RD BETWEEN WOODINGTON DR AND RIVER RD. ROAD CLOSED. |
| Apr 30, 5:03 PM EDT | NON-TSTM WND DMG | Gaithersburg, MD | METAL ROOF BLOWN OFF TOWNHOUSE ON GOLDEN ASH WAY. |
| Apr 30, 5:07 PM EDT | NON-TSTM WND DMG | 2 N Laytonsville, MD | TREE BLEW DOWN ON MD-108 BETWEEN HAWKINS CREAMERY ROAD AND ROCKY ROAD. ALL SOUTHBOUND LANES BLOCKED. |
| Apr 30, 5:08 PM EDT | NON-TSTM WND DMG | 1 Nne Potomac, MD | MULTIPLE TREES BLEW DOWN ON MD-189 BETWEEN WOODINGTON ROAD AND RIVER ROAD CLOSING THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1380 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
762
WUUS51 KLWX 302031
SVRLWX
MDC005-013-021-027-031-043-VAC107-302100-
/O.NEW.KLWX.SV.W.0016.210430T2031Z-210430T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
431 PM EDT Fri Apr 30 2021
The National Weather Service in Sterling Virginia has issued a
* Severe Thunderstorm Warning for...
Northeastern Washington County in north central Maryland...
Carroll County in north central Maryland...
Western Howard County in central Maryland...
Montgomery County in central Maryland...
Frederick County in north central Maryland...
West central Baltimore County in northern Maryland...
Central Loudoun County in northern Virginia...
* Until 500 PM EDT.
* At 430 PM EDT, severe thunderstorms were located along a line
extending from near Smithsburg to Braddock Heights to near
Purcellville, moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches
to fall. This could injure those outdoors, as well as
damage homes and vehicles. Roadways may become blocked by
downed trees. Localized power outages are possible.
Unsecured light objects may become projectiles.
* Locations impacted include...
Columbia, Germantown, Frederick, Rockville, Bethesda, Gaithersburg,
Leesburg, Hagerstown, Olney, Westminster, Damascus, Broadlands,
Lansdowne, Lowes Island, Thurmont, Poolesville, Emmitsburg, Harry
Grove Stadium, Ellicott City and Aspen Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across north central Maryland and northern Virginia.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows!
&&
LAT...LON 3947 7675 3900 7707 3901 7725 3902 7725
3906 7732 3902 7737 3904 7785 3942 7759
3972 7773 3972 7687
TIME...MOT...LOC 2030Z 265DEG 54KT 3969 7762 3943 7750 3920 7764
HAIL...<.75IN
WIND...60MPH
$$
LFR2 follow-up statements
031
WWUS51 KLWX 302047
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
447 PM EDT Fri Apr 30 2021
MDC043-302056-
/O.CAN.KLWX.SV.W.0016.000000T0000Z-210430T2100Z/
Washington MD-
447 PM EDT Fri Apr 30 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
The showers which prompted the warning moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3903 7749 3940 7729 3972 7744 3972 7687
3947 7675 3900 7707 3901 7725 3902 7725
3906 7732 3902 7737
TIME...MOT...LOC 2046Z 269DEG 53KT 3967 7739 3941 7727 3918 7741
$$
MDC005-013-021-027-031-VAC107-302100-
/O.CON.KLWX.SV.W.0016.000000T0000Z-210430T2100Z/
Carroll MD-Howard MD-Montgomery MD-Frederick MD-Baltimore MD-
Loudoun VA-
447 PM EDT Fri Apr 30 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR CARROLL COUNTY IN NORTH CENTRAL MARYLAND...WESTERN HOWARD AND
MONTGOMERY COUNTIES IN CENTRAL MARYLAND...EASTERN FREDERICK COUNTY IN
NORTH CENTRAL MARYLAND...WEST CENTRAL BALTIMORE COUNTY IN NORTHERN
MARYLAND AND EAST CENTRAL LOUDOUN COUNTIES IN NORTHERN VIRGINIA...
At 446 PM EDT, severe thunderstorms were located along a line
extending from near Thurmont to New Market to near Poolesville,
moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Columbia, Germantown, Rockville, Bethesda, Gaithersburg, Olney,
Westminster, Damascus, Lansdowne, Lowes Island, Thurmont,
Poolesville, Emmitsburg, Ellicott City, Aspen Hill, Potomac, North
Bethesda, Ashburn, Randallstown and Montgomery Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3903 7749 3940 7729 3972 7744 3972 7687
3947 7675 3900 7707 3901 7725 3902 7725
3906 7732 3902 7737
TIME...MOT...LOC 2046Z 269DEG 53KT 3967 7739 3941 7727 3918 7741
HAIL...<.75IN
WIND...60MPH
$$
LFR130
WWUS51 KLWX 302054
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
454 PM EDT Fri Apr 30 2021
MDC005-013-021-027-031-VAC107-302103-
/O.EXP.KLWX.SV.W.0016.000000T0000Z-210430T2100Z/
Carroll MD-Howard MD-Montgomery MD-Frederick MD-Baltimore MD-
Loudoun VA-
454 PM EDT Fri Apr 30 2021
...THE SEVERE THUNDERSTORM WARNING FOR CARROLL COUNTY IN NORTH
CENTRAL MARYLAND...WESTERN HOWARD AND MONTGOMERY COUNTIES IN CENTRAL
MARYLAND...EASTERN FREDERICK COUNTY IN NORTH CENTRAL MARYLAND...WEST
CENTRAL BALTIMORE COUNTY IN NORTHERN MARYLAND AND EAST CENTRAL
LOUDOUN COUNTIES IN NORTHERN VIRGINIA WILL EXPIRE AT 500 PM EDT...
The showers which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However, high
winds remain possible through this evening. A High Wind Warning
remains in effect through late tonight.
LAT...LON 3903 7749 3940 7729 3972 7744 3972 7687
3947 7675 3900 7707 3901 7725 3902 7725
3906 7732 3902 7737
TIME...MOT...LOC 2053Z 265DEG 54KT 3966 7747 3940 7735 3917 7749
$$
LFRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:11 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 30, 2:11 PM EDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
211 PM EDT Fri Apr 30 2021
.SYNOPSIS...
High pressure will build in from the Great Lakes over the
weekend, then shift offshore next week as a frontal system
approaches from the Midwest.
&&
.NEAR TERM /THROUGH TONIGHT/...
***DAMAGING WIND WILL PERSIST THROUGH THIS EVENING***
A rather noteworthy late season high wind event is ongoing
across the Middle Atlantic. People should treat this like a
severe thunderstorm. Remain in a sturdy building away from
windows and limit travel. Avoid wooded areas.
This event is due to strengthening low pressure off the New
England coast battling high pressure building in from the
Midwest. The resultant pressure gradient will strengthen this
evening, and so will the wind field aloft as the mid level
trough axis forcing the low pivots overhead. Widespread W/NW
wind gusts of 45 to 60 mph are being observed and should
persist into the evening. Sustained wind may decrease somewhat
with the loss of daytime heating, but higher gusts are possible
at least sporadically through the evening as the wind field
aloft strengthens and cold advection/pressure rises continue. A
few gusts near 70 mph can't be ruled out mainly over the higher
elevations of northern Maryland this evening.
Scattered shower activity associated with the mid level trough
axis should peak this evening with thunder and small hail
possible given cold mid levels.
Lows around freezing are expected over the ridges of the
Alleghenies where a Freeze Warning is in effect tonight. Lows in
the 40s with wind chills in the 20s are expected elsewhere.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
High pressure of Canadian origin will build in from the Great
Lakes and Midwest this weekend offering dry and seasonable
conditions. Saturday will be blustery to start, but the wind
should slacken off significantly by late afternoon.
Clouds may begin to increase late in the weekend as high
pressure moves offshore. The wind will turn southwesterly
leading to a warming trend heading into early next week.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
For the start of the work week, we'll see precip chances increase
throughout the day on Monday as a warm front moves north into the
area as a closed low that originated down in Texas continues to
push towards the northeast. As the low tracks to our north, a
fairly non-progressive associated cold front will lag behind it,
bringing more increased chances for precip and some isolated
storms Monday through Wednesday with multiple disturbances
passing through.
As this front slowly moves through, we'll see an increased risk
for severe thunderstorms and flooding. ECMWF ensemble PWAT
probabilities for >=1.5" is 70% or higher east of the Blue Ridge
Mountains for this time period. GEFS members suggest 1500+ J/kg
CAPE for Tuesday afternoon with shear 30 to 35 knots. Will keep
chance thunder in for this time period and increase if need be
once closer to the period.
After Wednesday evening, we'll start to see a brief area of
high pressure for Thursday before a deep area of low pressure
affects the area by Friday morning bringing the next chance for
impactful weather as well a decrease in temperatures following
the frontal passage.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
A high wind event is ongoing across the region. W/NW gusts to
around 50 kt are expected until about 03z, slightly lower around
40 kt near KCHO. Sustained wind may diminish slightly this
evening with the loss of daytime heating, but gusts may increase
at least sporadically as the wind field aloft strengthens.
The wind will gradually diminish late tonight into Saturday
morning before dropping significantly by late Saturday afternoon
as high pressure builds overhead. This high pressure should
bring VFR conditions and a lighter SW wind Sunday.
VFR conditions expected at least Monday before some instances of sub-
VFR conditions become possible with impending showers and storms as
low pressure tracks to the north. An associated cold frontal
passage Tuesday/Wednesday will lead to increased instances of
sub-VFR conditions with showers and storms possible, some of
which may be severe.
&&
.MARINE...
***DANGEROUS HIGH WIND EVENT THROUGH THIS EVENING***
Widespread W/NW gusts of 40 to 50 kt are forecast to persist
through this evening. The wind should diminish Saturday
especially by late afternoon, though gale conditions may persist
until just after daybreak Saturday, with SCA conditions likely
persisting until nightfall. High pressure will build overhead
Saturday night into Sunday with a lighter wind becoming SW.
SCA conditions possible Monday and Tuesday with multiple rounds of
associated disturbances. SMWs possible Tuesday afternoon and
evening.
&&
.TIDES/COASTAL FLOODING...
Strong NW/offshore flow will cause water levels to decline through
Saturday morning, and will likely result in blowout tides.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...High Wind Warning until 2 AM EDT Saturday for DCZ001.
MD...Freeze Warning from midnight tonight to 9 AM EDT Saturday for
MDZ001.
Wind Advisory until 1 AM EDT Saturday for MDZ001.
High Wind Warning until 2 AM EDT Saturday for MDZ003>006-008-
011-013-014-503>508.
Wind Advisory until 2 AM EDT Saturday for MDZ016>018.
High Wind Warning until 1 AM EDT Saturday for MDZ501-502.
VA...Freeze Warning from midnight tonight to 9 AM EDT Saturday for
VAZ503.
Wind Advisory until 1 AM EDT Saturday for VAZ025>031-503.
High Wind Warning until 2 AM EDT Saturday for VAZ053-054-
505>508.
Wind Advisory until 2 AM EDT Saturday for VAZ036>040-051-052-
055-057-501-502.
High Wind Warning until 1 AM EDT Saturday for VAZ504.
Red Flag Warning until 8 PM EDT this evening for VAZ050-056.
WV...Freeze Warning from midnight tonight to 9 AM EDT Saturday for
WVZ501-505.
Wind Advisory until 1 AM EDT Saturday for WVZ050-055-501-505.
High Wind Warning until 2 AM EDT Saturday for WVZ051>053.
High Wind Warning until 1 AM EDT Saturday for WVZ502>504-506.
MARINE...Storm Warning until 6 AM EDT Saturday for ANZ530>532-535-
538>540.
Gale Warning until 6 AM EDT Saturday for ANZ533-534-536-537-
541>543.
&&
SYNOPSIS...DHOF
NEAR TERM...DHOF
SHORT TERM...DHOF
LONG TERM...ADM
AVIATION...DHOF/ADM
MARINE...BRO/DHOF/ADM
TIDES/COASTAL FLOODING...DHOFHazardous weather outlook, Apr 30, 2:42 PM EDT, 1 hour 49 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 242 PM EDT Fri Apr 30 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-011845- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 242 PM EDT Fri Apr 30 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...This Afternoon and Tonight A High Wind Warning is in effect for the Baltimore MD and Washington D.C. Metropolitan areas through this evening. A Wind Advisory is in effect for southern Maryland and the Fredericksburg area in Virginia. A Storm Warning is in effect for the Maryland Chesapeake Bay north of North Beach MD and the upper tidal Potomac River through tonight. A Gale Warning is in effect for the remainder of the waters during this time. There is an enhanced threat for the spread of fires due to gusty winds and low relative humidity this afternoon, mainly in the Fredericksburg area of Virginia. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please send any wind reports to the National Weather Service. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-011845- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 242 PM EDT Fri Apr 30 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...This Afternoon and Tonight A High Wind Warning is in effect for portions of northern and central Maryland as well as portions of the eastern Panhandle of West Virginia and the DC metro area in northern Virginia late this morning through this evening. A Wind Advisory is in effect for much of the rest of the area through this evening. There is an enhanced threat for the spread of fires due to gusty winds and low relative humidity this afternoon, mainly across portions of the north-central Virginia piedmont. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please send any wind reports to the National Weather Service. MDZ001-501-502-VAZ503-504-WVZ501>506-011845- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 242 PM EDT Fri Apr 30 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...This Afternoon and Tonight A High Wind Warning is in effect in the lee of the Allegheny Front through this evening, with a Wind Advisory elsewhere. A Freeze Warning is in effect starting at midnight for the higher elevations of the Alleghenies. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The Freeze Warning continues through 9 AM Saturday morning. .SPOTTER INFORMATION STATEMENT... Please send any wind reports to the National Weather Service. DHOF
In the hours before
Local storm report, Apr 30, 3:56 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
356 PM EDT FRI APR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM NON-TSTM WND DMG 1 WNW MIDDLEBURG 39.60N 77.24W
04/30/2021 CARROLL MD DEPT OF HIGHWAYS
WIRES DOWN AT INTERSECTION OF MD-77 AND MD-194.
&&
EVENT NUMBER LWX2103884
CPBLocal storm report, Apr 30, 4:01 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
401 PM EDT FRI APR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM NON-TSTM WND DMG 1 ENE RICHARDSMERE 39.69N 76.10W
04/30/2021 CECIL MD DEPT OF HIGHWAYS
POLE AND WIRES BLEW DOWN ON MD-1 NEAR HORSESHOE DRIVE.
&&
EVENT NUMBER LWX2103885
CPBLocal storm report, Apr 30, 4:04 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
404 PM EDT FRI APR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM NON-TSTM WND GST MARTINSBURG ARPT 39.40N 77.98W
04/30/2021 M59 MPH BERKELEY WV ASOS
&&
EVENT NUMBER LWX2103886
CPBLocal storm report, Apr 30, 4:18 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
418 PM EDT FRI APR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM NON-TSTM WND GST 3 SSW SABILLASVILLE 39.65N 77.47W
04/30/2021 M59 MPH FREDERICK MD AWOS
&&
EVENT NUMBER LWX2103887
CPBLocal storm report, Apr 30, 4:23 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
423 PM EDT FRI APR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM NON-TSTM WND DMG 3 N THURMONT 39.67N 77.40W
04/30/2021 FREDERICK MD NWS EMPLOYEE
TREE BLEW DOWN ON FENCE.
&&
EVENT NUMBER LWX2103889
CPBLocal storm report, Apr 30, 4:30 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
430 PM EDT FRI APR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM NON-TSTM WND DMG 1 SSE FORESTVILLE 38.84N 76.87W
04/30/2021 PRINCE GEORGES MD DEPT OF HIGHWAYS
TREE BLEW DOWN ON DC-295 SOUTHBOUND BEFORE PENNSYLVANIA
AVE SE, RIGHT SIDE BLOCKED.
&&
EVENT NUMBER LWX2103890
CPBThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:18 PM EDT | High Wind Warning | LWX | Allegany, Anne Arundel, Baltimore, Carroll, Cecil, Frederick and 6 more | 25 hr |
| Apr 29, 8:18 PM EDT | Wind Advisory | LWX | Allegany, Anne Arundel, Baltimore, Calvert, Carroll, Cecil and 8 more | 30 hr |
| Apr 30, 12:29 PM EDT | Freeze Warning | LWX | 21 hr | |
| Apr 30, 4:39 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Charles, Howard, Montgomery, Prince George's | 36 min |
| Apr 30, 5:11 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Charles, Prince George's, Saint Mary's | 34 min |
| Apr 29, 8:36 PM EDT | Storm Warning | LWX | 24 hr | |
| Apr 29, 10:32 PM EDT | Special Marine Warning | LWX | 99 min | |
| Apr 29, 10:34 PM EDT | Special Marine Warning | LWX | 116 min | |
| Apr 29, 11:20 PM EDT | Special Marine Warning | LWX | 115 min | |
| Apr 29, 11:25 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Apr 29, 11:53 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Apr 30, 12:09 AM EDT | Special Marine Warning | LWX | 2 hr | |
| Apr 30, 12:24 PM EDT | Red Flag Warning | LWX | Orange, Spotsylvania, City of Fredericksburg | 7 hr |
| Apr 30, 4:36 PM EDT | Special Marine Warning | LWX | 59 min | |
| Apr 30, 4:38 PM EDT | Special Marine Warning | LWX | 49 min | |
| Apr 30, 5:05 PM EDT | Special Marine Warning | LWX | 45 min | |
| Apr 30, 5:08 PM EDT | Special Marine Warning | LWX | 54 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2021Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.